Tennessee, 2005Damaging Winds in Tennessee, April 22, 2005
April 22, 2005 · NWS MEG · 5 events in 4 counties and zones
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $960,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 22, 1:53 AM CST, 7 minutes earlier.
Area forecast discussion, Apr 22, 1:53 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
253 AM CDT FRI APR 22 2005
.DISCUSSION...
COLD FRONT CURRENTLY RUNNING FROM JUST NORTHWEST OF ST. LOUIS TO
JUST NORTH OF SAN ANGELO TEXAS THIS MORNING. MAIN LINE OF CONVECTION
EXTENDS FROM SOUTHERN ILLINOIS THROUGH WESTERN ARKANSAS AND HAS
SHOWN A WEAKENING TREND. WOULD NOT BE SURPRISED TO SEE CURRENT
SEVERE THUNDERSTORM WATCH CANCELLED BEFORE 11Z EXPIRATION TIME.
FRONT WILL CONTINUE TO MOVE EAST TODAY. EXPECT NEW CONVECTION TO
FIRE UP LATE THIS MORNING AND THIS AFTERNOON. SPC HAS EASTERN
SECTIONS OF THE FORECAST AREA IN A MODERATE RISK SO HAVE PUT SEVERE
WORDING IN THOSE AREAS. COLD FRONT SHOULD BE MOSTLY OUT OF THE
FORECAST BY 00Z SO FAR EASTERN SECTIONS WILL STILL HAVE A CHANCE OF
THUNDERSTORMS AFTER 00Z. MUCH COOLER AIR BEGINS TO MOVE IN BEHIND
THE FRONT TONIGHT WITH MOST LOCATIONS SEEING TEMPERATURES BELOW 50
DEGREES BY SATURDAY MORNING. COLD ADVECTION WILL BE CONTINUING
THROUGH THE DAY SATURDAY AS TEMPERATURES STRUGGLE TO GET ABOVE 60
DEGREES. BY SUNDAY MORNING...CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP PRETTY LOW WITH SECTIONS OF NORTHWEST TENNESSEE
SEEING READINGS AT OR BELOW FREEZING. A GRADUAL WARMUP WILL BEGIN ON
SUNDAY AS TEMPERATURES REBOUND TOWARD NORMAL LEVELS BY MID WEEK. THE
NEXT CHANCE OF RAIN WILL START MONDAY NIGHT THROUGH TUESDAY NIGHT AS
A COLD FRONT MOVES THROUGH. BY WEDNESDAY THE FRONT SHOULD BE THROUGH
THE FORECAST AREA BUT SHOULD RETURN BACK NORTH BY THURSDAY SO THE
RAIN MAY ALSO RETURN.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 21, 11:24 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 AM CDT FRI APR 22 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-221100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1224 AM CDT FRI APR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A PORTION OF NORTHEAST
ARKANSAS UNTIL 6 AM CDT.
A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH A
PORTION OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WESTERN
TENNESSEE THROUGH DAYBREAK.
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS PORTIONS OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WESTERN TENNESSEE AND A
PORTION OF NORTHERN MISSISSIPPI...MAINLY ALONG AND NORTH OF A LINE
FROM PINEFLAT TO TUTWILER. THE MAIN THREATS WITH THESE THUNDERSTORMS
ARE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL MOVE INTO THE MIDSOUTH ON FRIDAY. AN INITIAL LINE
OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH EASTERN PORTIONS OF
THE MIDSOUTH...MAINLY EAST OF THE MISSISSIPPI RIVER FRIDAY MORNING.
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO OCCUR
DURING THE AFTERNOON AND EARLY EVENING HOURS. THESE STORMS HAVE THE
POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT FROM THESE STORMS. HOWEVER AN ISOLATED TORNADO IS
ALSO POSSIBLE. THERE IS A MODERATE RISK FOR SEVERE STORMS FOR
PORTIONS OF WEST TENNESSEE...NORTH MISSISSIPPI AND EXTREME EASTERN
ARKANSAS...MAINLY EAST OF A LINE FROM WEST HELENA ARKANSAS TO OBION
TENNESSEE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF THE
MODERATE RISK AREA BUT EAST OF A LINE FROM JONESBORO ARKANSAS TO
PIGGOTT ARKANSAS.
COOL HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH THIS WEEKEND. LOW
TEMPERATURES MAY REACH FREEZING ACROSS PORTIONS OF WEST TENNESSEE
SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS MORNING INTO FRIDAY
AND FRIDAY EVENING.
In the hours before
Special weather statement, Apr 21, 10:02 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT THU APR 21 2005
MOZ113-115-TNZ001-002-019-220502-
DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-OBION TN-
1102 PM CDT THU APR 21 2005
SEVERE THUNDERSTORM WATCH NUMBER 180 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:
IN MISSOURI...
DUNKLIN... PEMISCOT...
IN TENNESSEE...
DYER... LAKE... OBION...
ARZ008-009-017-018-026-220502-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
1102 PM CDT THU APR 21 2005
SEVERE THUNDERSTORM WATCH NUMBER 180 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES:
IN ARKANSAS...
CLAY... CRAIGHEAD... GREENE... LAWRENCE...
RANDOLPH...
Thunderstorm Wind, Carroll
- When
- April 22, 2:00 AM CST to 2:05 AM CST
- Where
- Carroll County, Huntingdon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.000, -88.417
A large tree limb was knocked down damaging a house and a fence.
Thunderstorm Wind, Shelby
- When
- April 22, 4:23 AM CST to 4:30 AM CST
- Where
- Shelby County, Memphis
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $900,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.133, -90.017
Several mobile homes were blown off of their foundation just east of the Memphis International Airport. Some trees were also knocked down. One tree limb fell on a power line and started a fire to a house in East Memphis. Another large tree fell down and damaged a home in the Midtown section of Memphis.
Thunderstorm Wind, Shelby
- When
- April 22, 4:40 AM CST to 4:45 AM CST
- Where
- Shelby County, Germantown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.083, -89.817
One house was damaged. A few trees were blown down.
Thunderstorm Wind, Madison
- When
- April 22, 5:00 AM CST to 5:05 AM CST
- Where
- Madison County, Bemis
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.583, -88.833
The First Baptist Church of Bemis was damaged.
Thunderstorm Wind, Hardin
- When
- April 22, 6:00 AM CST to 6:05 AM CST
- Where
- Hardin County, Savannah
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.233, -88.250
One large oak tree was blown down on a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, April 22, 2005$473,000 · 1.75 in hail · 85 events
- Hail and Damaging Winds in Indiana, April 22, 2005$250,000 · 1.75 in hail · 54 events
- Hail in Louisiana, April 22, 2005$950,000 · 1.75 in hail · 6 events
- Damaging Wind in Louisiana, April 22, 2005$800,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, April 22, 2005$90,000 · 1 in hail · 28 events
- Tornado and Hail in Alabama, April 22, 2005$155,000 · F0 · 14 events
- Hail and Damaging Winds in Illinois, April 22, 2005$59,000 · 2 in hail · 21 events
- Damaging Wind in Alabama, April 22, 2005$125,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Indiana, April 22, 2005$85,000 · 1.75 in hail · 9 events
- Flash Flooding and Flooding in Ohio, April 22, 2005$73,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Indiana, April 22, 2005$72,000 · 2.75 in hail · 10 events
- Tornado in Kentucky, April 22, 2005$100,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443799, 5443797, 5443798, 5443801, 5443800.